Alert archive / Washington / Freeze Warnings in 2017
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Oct 13, 2017, 12:00 PM PDT for Chelan County, Douglas County, Washington. It took effect at Oct 14, 2017, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 12:00 PM PDT (19:00 UTC)
- In effect from
- Oct 14, 2017, 1:00 AM PDT
- Expired
- Oct 14, 2017, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Chelan County, WA, Douglas County, WA
The radar
The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS76 KOTX 131900 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1200 PM PDT Fri Oct 13 2017 WAZ041-140700- /O.NEW.KOTX.FZ.W.0002.171014T0800Z-171014T1600Z/ Wenatchee Area- Including the cities of Wenatchee, Chelan, Entiat, and Cashmere 1200 PM PDT Fri Oct 13 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT SATURDAY... The National Weather Service in Spokane has issued a Freeze Warning, which is in effect from 1 AM to 9 AM PDT Saturday. * TEMPERATURE...Middle 20s to lower 30s. * IMPACTS...Below freezing temperatures are expected for a significant period of time which could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
813 WWUS76 KOTX 140546 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1046 PM PDT Fri Oct 13 2017 WAZ041-141600- /O.CON.KOTX.FZ.W.0002.171014T0800Z-171014T1600Z/ Wenatchee Area- 1046 PM PDT Fri Oct 13 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * TEMPERATURE...Middle 20s to lower 30s. * IMPACTS...Below freezing temperatures are expected for a significant period of time which could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
369 WWUS76 KOTX 141531 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 831 AM PDT Sat Oct 14 2017 WAZ041-141645- /O.EXP.KOTX.FZ.W.0002.000000T0000Z-171014T1600Z/ Wenatchee Area- Including the cities of Wenatchee, Chelan, Entiat, and Cashmere 831 AM PDT Sat Oct 14 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... Temperatures will warm above freezing this morning, therefore the freeze warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 13, 10:29 AM PDT, 1 hour 31 minutes earlier.
Area forecast discussion, Oct 13, 10:29 AM PDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1029 AM PDT Fri Oct 13 2017
.SYNOPSIS...
Cool and showery weather will continue today. A slow warming
trend and drier weather will arrive for the weekend and persist
through at least Monday night. Much wetter weather is expected to
arrive toward the middle to latter part of next week, along with
potentially windy conditions.
&&
.DISCUSSION...
Cancelled winter weather advisories up in extreme Northeast
Washington and North Idaho and the remaining advisories for the
Northeast Blue Mountains above 4000 feet and for the Idaho
Central Panhandle Mountains above 3000 feet were extended until 8
pm this evening based on radar and short term model trends.
/Pelatti
&&
.AVIATION...
18Z TAFS: An upper level trough over the region will promote
showers over the aviation area today. Low MVFR ceilings and
visibilities under the more intense rain or snow showers today
are to be expected. Drier air moving down from the north
overnight should allow for widespread improvement with generally
clearing skies followed by the possibility of some patchy fog
development near 10Z Saturday that may linger in various
shape/form up to 18Z. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 45 31 48 34 55 36 / 70 10 0 0 0 0
Coeur d'Alene 45 30 48 32 55 35 / 70 30 10 0 0 0
Pullman 44 32 49 35 57 37 / 100 30 0 0 0 0
Lewiston 51 36 56 38 63 40 / 50 20 0 0 0 0
Colville 48 26 50 27 55 32 / 40 0 10 10 0 0
Sandpoint 45 27 47 28 52 31 / 60 30 10 10 0 0
Kellogg 40 29 43 32 52 35 / 100 40 20 10 0 0
Moses Lake 53 27 56 31 60 33 / 20 0 0 0 0 0
Wenatchee 52 32 55 36 60 39 / 20 0 0 0 0 0
Omak 53 27 55 30 60 35 / 20 0 10 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 8 PM PDT this evening above 3000
feet for Central Panhandle Mountains.
WA...Winter Weather Advisory until 8 PM PDT this evening above 4000
feet for Northeast Blue Mountains.
&&Hazardous weather outlook, Oct 13, 5:53 AM PDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 553 AM PDT Fri Oct 13 2017 IDZ001-004-WAZ037-038-042-141300- Northern Panhandle-Central Panhandle Mountains- Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades- 553 AM PDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Minor accumulations of snow on higher elevation roadways and passes will create slippery driving conditions this morning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected at this time. IDZ002-003-026-027-WAZ031>036-041-043-044-141300- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area-Wenatchee Area- Okanogan Valley-Waterville Plateau- 553 AM PDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Wet and potentially windy conditions are possible over the region from Wednesday through Friday. In particular the Wednesday or Thursday time frame may feature wind gusts as high as 50 mph over the exposed terrain of the Columbia Basin.
Nearby
Freeze Warnings in Washington, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.